Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS Cheyenne, WY

July 5, 2012Albany County, Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 3:55 PM MDT for Albany County, Converse County, Wyoming. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:55 PM MDT (21:55 UTC)
Expired
Jul 5, 2012, 4:45 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Converse County, WY

The radar

The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:42 PM MDTHAIL 19 Ne Garrett, WYOBSERVED BY FIRE OFFICIALS AT THE ARAPAHO FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2588 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS55 KCYS 052155
SVRCYS
WYC001-009-052245-
/O.NEW.KCYS.SV.W.0074.120705T2155Z-120705T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
  EXTREME SOUTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 445 PM MDT

* AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF WHEATLAND...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARAPHAHO BURN SITE...GARRETT...FRIEND PARK CAMPGROUND...WINDY      
  PEAK...LARAMIE PEAK AND CURTIS GULCH CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4196 10582 4243 10566 4230 10528 4226 10528
      4188 10558
TIME...MOT...LOC 2155Z 205DEG 30KT 4200 10566
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
2 follow-up statements
111 
WWUS55 KCYS 052220
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT THU JUL 5 2012

WYC001-009-052245-
/O.CON.KCYS.SV.W.0074.000000T0000Z-120705T2245Z/
ALBANY WY-CONVERSE WY-
420 PM MDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL CONVERSE AND NORTH CENTRAL ALBANY COUNTIES UNTIL 445 PM
MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF GARRETT...OR 33 MILES WEST OF WHEATLAND...MOVING NORTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARAPAHO BURN SITE...GARRETT...FRIEND PARK CAMPGROUND...LARAMIE     
  PEAK AND WINDY PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4199 10575 4240 10557 4230 10528 4229 10528
      4226 10528 4191 10556
TIME...MOT...LOC 2220Z 215DEG 11KT 4202 10560
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
976 
WWUS55 KCYS 052241
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT THU JUL 5 2012

WYC001-009-052252-
/O.EXP.KCYS.SV.W.0074.000000T0000Z-120705T2245Z/
ALBANY WY-CONVERSE WY-
441 PM MDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CONVERSE
AND NORTH CENTRAL ALBANY COUNTIES WILL EXPIRE AT 445 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4199 10575 4240 10557 4230 10528 4229 10528
      4226 10528 4191 10556
TIME...MOT...LOC 2242Z 215DEG 11KT 4208 10555

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:59 AM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 5, 11:59 AM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1159 AM MDT THU JUL 5 2012

.AVIATION...18Z TAFS. THROUGH 00Z...SURFACE TROUGH WILL DEVELOP
AND STRENGTHEN FROM CASPER TO CHEYENNE TO DENVER WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING FROM RAWLINS AND
LARAMIE TO DOUGLAS AND THEN EAST TO CHADRON...AND ISOLATED
THUNDERSTORMS ELSEWHERE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR
ALONG WITH LOCALIZED SEVERE TURBULENCE. EXPECT STRENGTHENING
SOUTH AND SOUTHEAST WINDS WITH GUSTS UP TO 40 KNOTS. VFR OUTSIDE
OF THUNDERSTORMS.

FROM 00Z TO 06Z...SURFACE TROUGH OF LOW PRESSURE STRETCHES
FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO NORTHEAST
COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS
TO CHEYENNE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG
WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN
NEBRASKA INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF
AND SIDNEY. LESSER COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS
TO LARAMIE LINE WITH THUNDERSTORMS ENDING IN THE EVENING. VFR
OUTSIDE OF THUNDERSTORMS.

AFTER 06Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO
ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF
A LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH
DAKOTA WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES.
LOCALIZED MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR.

-RUBIN-

&&

.PREV DISCUSSION... /ISSUED 1115 AM MDT THU JUL 5 2012/

DISCUSSION...

A STRONG MID-LEVEL SHORTWAVE DISTURBANCE...COMBINED WITH INCREASING
SUBTROPICAL MOISTURE HAS GIVEN WAY TO ISOLATED TO WIDELY SCATTERED
SHOWERS AND TSTMS OVER THE LARAMIE RANGE FOOTHILLS AND ADJACENT HIGH
PLAINS THROUGH MUCH OF THE MORNING. WATER VAPOR SATELLITE IMAGERY IS
CLEARLY INDICATIVE OF A LARGE PLUME OF MID LEVEL MOISTURE ALONG THE
WESTERN FRINGE OF UPPER LEVEL RIDGING OVER THE CENTRAL AND EASTERN
US. CONDITIONS STILL LOOK PRIME FOR NUMEROUS SHOWERS AND TSTMS LATER
THIS AFTERNOON AS INCREASING MOISTURE COMBINES WITH LOW-LEVEL
UPSLOPE FLOW AND FORCED ASCENT ASSOCIATED WITH ADDITIONAL SHORTWAVE
DISTURBANCES. PWAT VALUES WELL IN EXCESS OF ONE INCH AND STRONG
LOW-LEVEL MOISTURE TRANSPORT...ALONG WITH TALL AND SKINNY CAPE
PROFILES ALL POINT TO A THREAT FOR VERY HEAVY RAINFALL FROM THESE
THUNDERSTORMS. SOUTHERLY STEERING FLOW AROUND 15 TO 25 KTS MAY KEEP
STORMS MOVING ENOUGH SUCH THAT A THREAT FOR FLASH FLOODING MAY BE
LIMITED. HOWEVER...WE WILL NEED TO BE CONCERNED ABOUT BURN SCARS AS
WELL AS TRAINING ECHOS ALONG THE FOOTHILLS. THE HIGHEST RISK FOR ANY
SEVERE CONVECTION SHOULD BE ACROSS OUR NORTHERN ZONES WHERE STRONGER
MID LEVEL FLOW AND BACKED/SOUTHEAST SURFACE WINDS CONTRIBUTE TO
STRONGER LOW-LEVEL AND DEEP LAYER SHEAR. -HAMMER-

AVIATION...12Z TAF ISSUANCE...
SCTD SHRAS AND A FEW TSHRAS BETWEEN KLAR AND KRWL AS WELL AS VCTY
KSNY SHOULD END BY MID MORNING.  MORE WIDESPREAD ACTIVITY EXPECTED
THIS AFTERNOON INTO THIS EVENING AS MONSOONAL MOISTURE INCREASES
OVER THE REGION ON SW FLOW ALOFT.  PERIODS OF MAINLY MVFR VSBYS AND
GUSTY WINDS IN AND CLOSE TO STRONGER STORMS.  SHOWERS SHOULD
DECREASE DURING THE EVENING WITH WEAK SFC FRONT MOVING EAST ACROSS
THE TERMINALS TONIGHT.

PREV DISCUSSION... /ISSUED 529 AM MDT THU JUL 5 2012/

SHORT TERM...TODAY THROUGH SATURDAY...CURRENT KCYS RADAR LOOP
SHOWS RAIN SHOWERS AND EMBEDDED THUNDERSTORMS MAINLY WEST OF THE
LARAMIE RANGE AND ALSO JUST SOUTH OF THE COLORADO BORDER EARLY
THIS MORNING. THIS ACTIVITY IS IN RESPONSE TO A SURFACE FRONT
WHICH IS DRIFTING NORTHWARD AS A WARM FRONT. THERE SEEMS TO BE
SOME ENHANCEMENT OF SHOWER ACTIVITY ACROSS NE COLORADO...SO KEPT
ISOLATED THUNDER SHOWERS IN THE FORECAST THIS MORNING.

TODAY WILL LIKELY BE THE FIRST OF SEVERAL DAYS WITH THE POTENTIAL
FOR WIDESPREAD RAINFALL...WHICH WILL FALL HEAVY AT TIMES. CURRENT
WATER VAPOR LOOP SHOWS A DISTURBANCE ALOFT ACROSS EASTERN ARIZONA.
MODELS SHOW THIS DISTURBANCE LIFTING NORTH AND THEN NORTHEAST
ACROSS WYOMING THIS AFTERNOON THROUGH TONIGHT. WITH PW/S OVER 1.25
INCHES TO AROUND 1.50...COMBINED WITH PLENTY OF LOW TO MIDLEVEL
INSTABILITY AND UPSLOPE FLOW...BELIEVE RAIN SHOWERS AND TSTORMS
WILL BECOME WIDESPREAD ESPECIALLY ACROSS SOUTHEAST WYOMING THROUGH
TONIGHT. AFTER A BRIEF LULL IN THE ACTIVITY AROUND DAWN...SHOWER
ACTIVITY WILL DEVELOP QUICKLY LATER TODAY WITH HEAVY RAINFALL
POSSIBLE. EXPECT TRAINING OVER THE SAME AREAS AS THE TSTORMS TRACK
SOUTH TO NORTH. ANY SOUTHWARD TRACK LLVL OUTFLOW BOUNDARY WILL
ONLY ENHANCE TRAINING OF SHOWERS AND THUNDERSTORMS WITH LOCALIZED
FLASH FLOODING POSSIBLE. NOT CONFIDENT ENOUGH WITH A FLASH FLOOD
WATCH TODAY...BUT WILL HAVE TO MONITOR ENVIRONMENTAL CONDITIONS
OVER THE NEXT FEW DAYS. ANOTHER DISTURBANCE WILL PUSH INTO THE
AREA...THIS TIME A BIT FURTHER EAST...ON FRIDAY. WESTERN NEBRASKA
WILL THEN HAVE A POTENTIAL FOR FLASH FLOODING AS THESE TSTORMS
WILL MOVE VERY SLOW THROUGH FRIDAY NIGHT. MODELS SHOW A HIGHER
POTENTIAL FOR FLASH FLOODING ALONG THE FRONT RANGE...AS THE UPPER
LEVEL DISTURBANCE HARDLY MOVES FOR A FULL 24 HOURS INTO SATURDAY
AFTERNOON. NEED TO MONITOR THE DEVELOPMENT OF THIS DISTURBANCE
OVER THE NEXT FEW DAYS SINCE A FLASH FLOOD WATCH MAY BE NEEDED.
MODEL SOUNDINGS SHOW A NEAR SATURATED SOUNDING FROM THE SURFACE
ALL THE WAY UP TO THE TROPOPAUSE...SIMILAR TO AN UPPER AIR PROFILE
SHOWN OVER FLORIDA WITH PW/S BETWEEN 1.3 TO 1.6 INCHES. SOME OF
THESE THUNDERSTORMS TODAY AND FRIDAY MAY BECOME
SEVERE...ESPECIALLY WELL NORTH OF I80 FROM CONVERSE COUNTY
EASTWARD INTO DAWES COUNTY ACROSS WESTERN NEBRASKA AS MODEL
SOUNDINGS SHOW CONSIDERABLE LLVL WIND SHEAR AS THE FRONT PUSHES
NORTHWARD. INCREASED POP TODAY THROUGH SATURDAY UP TO 60 PERCENT
IN THE HIGH PLAINS AND VALLEYS...AND BETWEEN 60 TO 80 PERCENT IN
THE MOUNTAINS. THE GOOD NEWS IS TEMPERATURES WILL BE CONSIDERABLY
COOLER INTO SATURDAY...WITH HIGHS IN THE 70S AND 80S.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...
LITTLE CHANGE SEEN IN THE OVERALL PATTERN SUNDAY AND MONDAY WITH
AT LEAST SCATTERED SHOWERS AND TSTMS PERSISTING AS MONSOONAL
MOISTURE PREVAILS OVER THE AREA. SOME DIFFICULTY WITH TIMING OF
BETTER COVERAGE AND LOCATIONS BUT AFTERNOON AND EVENING SHOULD SEE
THE MOST. AT THE SAME TIME HOWEVER UPPER HIGH OVER THE SRN PART OF
THE COUNTRY WILL RETROGRADE WESTWARD SLOWLY OVER THE WEEKEND AND
THIS WILL ACT TO GRADUALLY CUT OFF THE MOISTURE FLOW...MOST LIKELY
BEGINNING LATE SUNDAY AND CONTINUING THROUGH MONDAY. AS A RESULT
MONDAY THROUGH WEDNESDAY LOOKING CONSIDERABLY DRIER WITH UPPER
FLOW BECOMING MORE NWLY AS UPPER HIGH MOVES OVER THE DESERT SW.
MILD TO WARM TEMPERATURES SUNDAY AND MONDAY WITH AMPLE CLOUDINESS
AND SCATTERED PCPN THEN WARMING TUESDAY AND WEDS WITH DRIER REGIME
TAKING OVER.

FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE LOW THROUGH THE
WEEKEND AND INTO NEXT WEEK AS SUBTROPICAL MOISTURE MOVES NORTHWARD
ALONG THE ROCKIES AND HIGH PLAINS. THIS WILL RESULT IN A HIGH
PROBABILITY OF RAINFALL AND THUNDERSTORMS NEARLY EVERY DAY THROUGH
MONDAY OF NEXT WEEK...WITH A LIKELIHOOD OF WIDESPREAD WETTING RAINS.
LIGHT WINDS AND HIGH HUMIDITIES ARE ALSO EXPECTED THROUGH NEXT WEEK.

HYDROLOGY...SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE WINDS WILL
BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STARTING
TODAY AND CONTINUING EACH AFTERNOON AND EVENING THROUGH THE
WEEKEND. DUE TO THE SLOW STORM MOTION AND ABUNDANT MOISTURE...THE
POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH
FLOODING. FLASH FLOODING POTENTIAL ALSO EXISTS FOR THE HIGHER
TERRAIN IN AND AROUND THE BURNED AREAS FROM THE RECENT WILDFIRES
IN SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

18Z TAFS AVIATION UPDATE...RUBIN
1115 AM DISCUSSION UPDATE...HAMMER
SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM/AVIATION...RE
Hazardous weather outlook, Jul 5, 10:43 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT THU JUL 5 2012

WYZ101>119-061645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1043 AM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE FLOW AND AN UPPER LEVEL
DISTURBANCE WILL BRING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY HAZARD FROM THESE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER...A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS AREAS NORTH OF INTERSTATE 80. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY...BUT MAY BE REQUIRED THIS
AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-061645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1043 AM MDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SUBTROPICAL MOISTURE COMBINED WITH UPSLOPE FLOW AND AN UPPER LEVEL
DISTURBANCE WILL BRING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE PRIMARY HAZARD FROM THESE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER...A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS AREAS NORTH OF INTERSTATE 80. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY...BUT MAY BE REQUIRED THIS
AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CLH

In the hours before

Special weather statement, Jul 5, 2:44 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT THU JUL 5 2012

WYZ105-106-110-115-052115-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
244 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY AND EXTREME
EASTERN CARBON COUNTIES UNTIL 315 PM MDT...

AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ROCK RIVER...OR 31 MILES
NORTHWEST OF LARAMIE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCK RIVER...

&&

LAT...LON 4192 10602 4179 10566 4152 10592 4160 10617
TIME...MOT...LOC 2045Z 207DEG 15KT 4163 10601

MAZUR
Special weather statement, Jul 5, 2:50 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT THU JUL 5 2012

WYZ103-105-052115-
NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
250 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE AND
NORTHERN ALBANY COUNTIES UNTIL 315 PM MDT...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF GARRETT...OR 44 MILES WEST OF
WHEATLAND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDY PEAK...

&&

LAT...LON 4245 10586 4233 10543 4206 10572 4213 10595
TIME...MOT...LOC 2050Z 203DEG 17KT 4217 10580

MAZUR
Special weather statement, Jul 5, 3:01 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT THU JUL 5 2012

WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
301 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEER CREEK...
  GLENROCK...
  ROLLING HILLS ESTATES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.

&&

LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
      4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602

MAZUR
Special weather statement, Jul 5, 3:02 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT THU JUL 5 2012

WYZ101-103-052130-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
302 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 330
PM MDT...

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BOXELDER...OR 15 MILES
SOUTHEAST OF EVANSVILLE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEER CREEK...
  GLENROCK...
  ROLLING HILLS ESTATES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 158 AND
175.

&&

LAT...LON 4297 10560 4263 10592 4267 10608 4291 10609
      4310 10604
TIME...MOT...LOC 2101Z 199DEG 19KT 4275 10602

MAZUR
Special weather statement, Jul 5, 3:21 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT THU JUL 5 2012

WYZ101-103-105-106-115-052145-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
321 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE AND NORTHERN
ALBANY COUNTIES UNTIL 345 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CURTIS GULCH
CAMPGROUND TO WHEATLAND RESERVOIR 3...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CURTIS GULCH CAMPGROUND...
  GARRETT...
  WINDY PEAK...
  FRIEND PARK CAMPGROUND...
  LARAMIE PEAK...

&&

LAT...LON 4270 10544 4197 10541 4180 10585 4241 10586
TIME...MOT...LOC 2121Z 218DEG 22KT 4241 10568 4191 10568

MAZUR
Special weather statement, Jul 5, 3:48 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT THU JUL 5 2012

WYZ103-105-106-052230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE
RANGE WY-SHIRLEY BASIN WY-
348 PM MDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...EXTREME SOUTHERN
CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR 3...OR 38 MILES WEST OF
WHEATLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARAPAHO BURN SITE...
  GARRETT...
  FRIEND PARK CAMPGROUND...
  WINDY PEAK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4233 10556 4210 10513 4182 10565 4195 10587
TIME...MOT...LOC 2149Z 220DEG 25KT 4194 10567

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:43 PM MDTSpecial Weather StatementCYSAlbany32 min
Jul 4, 8:52 PM MDTSevere Thunderstorm WarningCYSAlbany20 min
Jul 4, 9:23 PM MDTSpecial Weather StatementCYSAlbany37 min
Jul 5, 2:44 PM MDTSpecial Weather StatementCYSAlbany31 min
Jul 5, 2:50 PM MDTSpecial Weather StatementCYS25 min
Jul 5, 3:01 PM MDTSpecial Weather StatementCYSConverse29 min
Jul 5, 3:02 PM MDTSpecial Weather StatementCYSConverse28 min
Jul 5, 3:11 PM MDTSevere Thunderstorm WarningCYSConverse39 min
Jul 5, 3:21 PM MDTSpecial Weather StatementCYS24 min
Jul 5, 3:48 PM MDTSpecial Weather StatementCYSPlatte42 min
Jul 5, 4:01 PM MDTSpecial Weather StatementCYSConverse44 min
Jul 5, 4:39 PM MDTSevere Thunderstorm WarningCYSAlbany, Platte51 min
Jul 5, 4:47 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte43 min
Jul 5, 5:02 PM MDTFlash Flood WarningCYSAlbany5 hr
Jul 5, 5:26 PM MDTSpecial Weather StatementCYSPlatte49 min
Jul 5, 5:44 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara, Platte46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.